Dismiss Notice
Welcome! Please read this announcement regarding the new Forums: Click Here"

Exercise-induced Urticaria Please Help

Discussion in 'Treatments for Androgenetic Alopecia' started by Ann Mac, Mar 2, 2019.

  1. Ann Mac

    Ann Mac New Member

    Joined:
    Jan 21, 2018
    Messages:
    8
    Likes Received:
    0
    Dislikes Received:
    0
    Hi everyone! So I have been diagnosed with Androgenetic Alopecia for about a year and half in my early 20s which was caused by Nexplanon birth control. After being off birth control for about a year to get my hormones tested, everything was normal, I went back onto ortho tri cyclen. I was on that for years prior to switching to Nexplanon *regrets* and everything was fine. I started the birth control in the beginning of February and my dosage of Spironolactone was uped to 100 mg twice a day so 200 mg today. Now when I work out I break out in hives and my face burns. After some research, I have discovered that estrogen can raise histamines which causes exercised induced urticaria. I was thinking of switching to desogen birth control as it has slightly lower estrogen that ortho tri cyclen to see if I can stop this?

    I am very concerned because this only happens when I sweat so I am nervous for the summer.

    Does anyone have any advice? Should I lower my Spironolactone?
     
  2. TinaM1968

    TinaM1968 Established Member

    Joined:
    Oct 10, 2018
    Messages:
    280
    Likes Received:
    63
    Dislikes Received:
    0
    No advise as I’ve never been on bc, I’d definitely stop taking that one.
     
  3. WalkingWoman

    WalkingWoman New Member

    Joined:
    May 28, 2012
    Messages:
    5
    Likes Received:
    0
    Dislikes Received:
    0

    Well, I am well over the age of producing much estrogen, and I sure have exercise induced urticaria, even a hot shower, or being in an overheated room causes intensely itchy hives. The only thing that I have found that helps is taking an antihistamine. I do wonder if this is another one of those autoimmune disorders!
     

Share This Page